MAUDE Adverse Event Report: REFER TO SECTION H10 DELTAPL CERE COIL 10 SYS 1.5X3; NEUROVASCULAR EMBOLIZATION DEVICE

REFER TO SECTION H10 DELTAPL CERE COIL 10 SYS 1.5X3; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number CPL10015330
Medical Device Problem Codes Material Separation (1562); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Based on the product analysis completed on 10-jan-2019, the event now meets the required criteria for mdr reporting as a "malfunction".Information regarding patient age/date of birth, gender, weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Physical manufacturer name: (b)(4).Model # - the product lot number was not reported.Initial reporter - the customer contact information, including phone, fax, and e-mail address, was not reported.Physical manufacturer name: (b)(4).[complaint conclusion]: as reported by a healthcare professional, during a coil embolization, the physician did not like the shape of coil deployment of the 2mm x 6cm deltapaq (cdf10020630/unk lot) and the 1.5mm x 3cm deltaplush 10 (cpl10015330/unk lot) and decided to remove them from the patient; however, while resheathing the coils, the introducers failed to be rezipped.The coils were replaced, and the procedure was completed successfully.There was no report of consequence or impact to the patient.Multiple attempts to obtain additional information were unsuccessful.The 1.5mm x 3cm deltaplush 10 was returned for evaluation.The embolic coil was returned sheathed and measured to be approximately 3 centimeters (cm), which corresponds with the length of the coil in the product description.A kink was observed on the device positioning unit (dpu) core wire approximately 28 cm from the proximal end of the device.The device was returned mostly zipped.The device was then completely unzipped and re-zipped successfully with no protrusions.The device was then inspected under a microscope.The embolic coil distal ball tip was removed from the coil.The ball tip was not returned.The emolic coil was kinked.Resistance was encountered during advancement of the coil through the introducer sheath as the coil pushed against the inner walls of the introducer.The coil was able to move distally until the coil buckled against itself.The coil could be seen twisted around itself inside of the introducer.This occurred while an attempt was made to advance the coil.The coil was kinked prior to the coil being advanced.The articulating joint was seen intact.The distal outer sheath had not been softened, indicating that the detachment process had not been initiated.The coil was not stretched prior to attempting to advance it from the introducer.The v-notch of the resheathing tool was seen undamaged.The sterile lot number was not reported; therefore, a review of the manufacturing documentation could not be performed.The customer report of positioning difficulty could not be evaluated.The environment in which the coil delivered cannot be replicated in the product analysis lab; however, kinks in the dpu core wire may contribute to difficulty positioning the device.The customer report of rezipping difficulty was not confirmed.The device was able to be re-zipped without the dpu core wire protruding from the introducer skive.The embolic coil was seen kinked and the distal ball tip was missing.An attempt was made to advance the coil from the introducer, but while the coil was moving distally, it buckled and twisted around itself where the coil was kinked.While the sequence of events leading to the observed damage to the coil cannot be determined based on the condition of the returned device, kinking/damage typically occurs when an excessive retraction force is applied in the presence of resistance.100% of devices are inspected in-process for damage.Thus, it is very unlikely that the device left the manufacturing facility with the observed damage to the embolic coil.The device does not present any obvious indication of manufacturing defect or anomaly that could have contributed to the event as reported.Rezipping difficulty and positioning difficulty are known potential issues associated with the use of the device.The instructions for use (ifu) contains several cautions relating to these situations, including instructions for troubleshooting the situations should they be encountered during use.Assignment of root cause for the event remains speculative and inconclusive, based on the minimal information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural/handling factors, including vessel/aneurysm characteristics, device manipulation, and device interaction, may have contributed to the reported failure and damages noted to the returned system.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by a healthcare professional, during a coil embolization, the physician did not like the shape of coil deployment of the 2mm x 6cm deltapaq (cdf10020630/unk lot) and the 1.5mm x 3cm deltaplush 10 (cpl10015330/unk lot) and decided to remove them from the patient; however, while re-sheathing the coils, the introducers failed to be re-zipped.The coils were replaced, and the procedure was completed successfully.There was no report of consequence or impact to the patient.Evaluation of the returned 1.5mm x 3cm deltaplush 10 revealed embolic coil damage/separation.Multiple attempts to obtain additional information were unsuccessful.

Brand Name
DELTAPL CERE COIL 10 SYS 1.5X3
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
REFER TO SECTION H10
47709 fremont blvd
fremont CA 94538
MDR Report Key8242264
Report Number3008114965-2019-00870
Device Sequence Number1593779
Product Code HCG
UDI-Device Identifier00878528008194
UDI-Public00878528008194
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K083646
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCPL10015330
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/10/2019
Initial Report FDA Received Date01/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1